MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 6 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 6 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Model Number M649G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2022 and suture was used.Before use on the patient, when a scrub nurse opened the package, it was found that the needle had been detached from the wire.It was not a control release needle.Further details are not provide.Upon evaluation of the returned device, after investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.No adverse patient consequences were reported.No additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Analysis: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that one opened sample with three needle-suture, one detached needle, and one suture that pertains to product code m649g were returned for analysis.The product code is multistrand and each packet contains four strands single-armed.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.During the visual inspection of the three needle- sutures, the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using instron equipment, and the pull force on one sample did not meet the requirement.After investigation of the sample short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement.In the rest, the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through quality system.

Brand Name
STLESS STEEL SIL 4X18IN 6 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16039163
Report Number2210968-2022-10588
Device Sequence Number20241412
Product Code GAQ
UDI-Device Identifier10705031045415
UDI-Public10705031045415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM649G
Device Catalogue NumberM649G
Device Lot NumberSDBERU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown